Goddess Posted January 22, 2006 Share Posted January 22, 2006 Sunday, Jan 22 I am now on my fifth day of migraines and ready to start digging into the Oxycontin leftover from shoulder surgery in Sept. Started on Lamictal 2 weeks ago and at first it seemed great. Definitely could feel it "brushing my opioid receptors" as they say on Crazymeds. But after a week I started going hypomanic. Felt great, sure, but as I understand it, each manic episode sows the seeds of the inevitable depression that follows. So I reduced my Effexor (no result) then Weds. cut it out entirely. That stopped the hypomania cold, but brought on this five day migraine. So I brought the Effexor back, and fast. Migraine, however, has continued. Plus acne (and I'm over 40) Current meds: am 18.75 mg Effexor (yes that is correct, I cut a 75 mg tab into quarters) 105 mg Armour -- (thyroid gland was surgically removed) 25 mcg Cytomel Tri-est DHEA 25 mg pm 50 mg. Topamax 50 mg. Lamictal 12.5 mg. Trazodone (cut a 100 mg. tab into eighths) I'd been taking 75 mg/day Topamax since June, but getting serious cognitive impairment. Stupimax has some really nice features, I lost 8 lbs, had NO migraines, and it put an end to RLS (restless leg syndrome, which I've had since I was a kid). But the stupidity was ruining my career, hence the switch to Lamictial--so I can have my career ruined by migraines instead. I am recently post-menopausal (had my last period in August) so am taking bio-identical hormones (tri-est, testosterone and dhea). I was dx as ultra-rapid cycling bipolor II, after ten unfortunate years on Zoloft, so Topamax was the first choice. But the memory loss and general dopiness was intolerable. What can anyone tell me about lamictal and migraine? I have stayed on the Topamax cause I'm afraid if I stop it the migraines will REALLY kick in. I have stopped the testosterone cream due to acne that I'm getting just since starting Lamictal. I have some Amerge but can't tolerate Amerge and Topamax together, the combination makes me feel stay-in-bed sick. I just took an anti-nausea pill (phenergan) and an extra-strength tylenol. Will these migraines go away? When? What migraine med should I ask for to get me through? The nausea is really worse than the paiin in my head. What about Lamictal and acne? Is this common? I haven't had acne for 25 years, what should I ask for? Link to comment Share on other sites More sharing options...
This topic is now archived and is closed to further replies.